Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the crossing numbers of a virtual knot


Authors: Shin Satoh and Yumi Tomiyama
Journal: Proc. Amer. Math. Soc. 140 (2012), 367-376
MSC (2010): Primary 57M25; Secondary 57M27
DOI: https://doi.org/10.1090/S0002-9939-2011-10917-1
Published electronically: May 26, 2011
MathSciNet review: 2833547
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give lower bounds of the real crossing number of a virtual knot in terms of the Jones polynomial and the Miyazawa polynomial. As an application, we prove the existence of a virtual knot such that the real and virtual crossing numbers are equal to $ m$ and $ n$ for any positive integers $ m<n$.


References [Enhancements On Off] (What's this?)

  • 1. D. M. Afanasiev and V. O. Manturov, On virtual crossing number estimates for virtual links, J. Knot Theory Ramifications 18 (2009), no. 6, 757-772. MR 2542694 (2010j:57011)
  • 2. H. A. Dye and L. H. Kauffman, Virtual crossing number and the arrow polynomial, J. Knot Theory Ramifications 18 (2009), no. 10, 1335-1357. MR 2583800 (2010m:57011)
  • 3. R. Fenn, L. H. Kauffman, and V. O. Manturov, Virtual knot theory -- unsolved problems, Fund. Math. 188 (2005), 293-323. MR 2191949 (2006k:57011)
  • 4. J. Green, A Table of Virtual Knots, http://www.math.toronto.edu/drorbn/Students/GreenJ/
  • 5. A. Ishii, The pole diagram and the Miyazawa polynomial, International J. of Math. 19 (2008), 193-207. MR 2384899 (2009m:57022)
  • 6. N. Kamada, An index of enhanced state of a virtual link diagram and Miyazawa polynomials, Hiroshima Math. J. 37 (2007), 409-429. MR 2376727 (2008k:57025)
  • 7. L. H. Kauffman, State models and the Jones polynomial, Topology 26 (1987), no. 3, 395-407. MR 899057 (88f:57006)
  • 8. L. H. Kauffman, Virtual knot theory, European J. Combin. 20 (1999), no. 7, 663-690. MR 1721925 (2000i:57011)
  • 9. L. H. Kauffman, Detecting virtual knots, Atti Sem. Mat. Fis. Univ. Modena 49 (2001), suppl., 241-282. MR 1881100 (2002k:57010)
  • 10. T. Kishino, On classification of virtual links whose crossing numbers are equal to or less than $ 6$ (in Japanese), Master Thesis, Osaka City University (2000).
  • 11. V. O. Manturov, Teoriya uzlov, in Regular and Chaotic Dynamics, Moscow-Izhevsk, 2005.
  • 12. V. O. Manturov, Minimal diagrams of classical and virtual links, arXiv:math/0501393
  • 13. Y. Miyazawa, A multi-variable polynomial invariant for virtual knots and links, J. Knot Theory Ramifications 17 (2008), no. 11, 1311-1326. MR 2469206 (2009h:57020)
  • 14. Y. Miyazawa, A virtual link polynomial and the virtual crossing number, J. Knot Theory Ramifications 18 (2009), no. 5, 605-623. MR 2527679 (2010j:57018)
  • 15. K. Murasugi, Jones polynomials and classical conjectures in knot theory, Topology 26 (1987), no. 2, 187-194. MR 895570 (88m:57010)
  • 16. M. Thistlethwaite, A spanning tree expansion of the Jones polynomial, Topology 26 (1987), no. 3, 297-309. MR 899051 (88h:57007)
  • 17. V.G. Turaev, A simple proof of the Murasugi and Kauffman theorems on alternating links, Enseign. Math. (2) 33 (1987), no. 3-4, 203-225. MR 925987 (89e:57002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25, 57M27

Retrieve articles in all journals with MSC (2010): 57M25, 57M27


Additional Information

Shin Satoh
Affiliation: Department of Mathematics, Kobe University, Rokkodai-cho 1-1, Nada-ku, Kobe 657-0013, Japan
Email: shin@math.kobe-u.ac.jp

Yumi Tomiyama
Affiliation: Department of Mathematics, Kobe University, Rokkodai-cho 1-1, Nada-ku, Kobe 657-0013, Japan

DOI: https://doi.org/10.1090/S0002-9939-2011-10917-1
Keywords: Virtual knot, crossing number, Jones polynomial, Miyazawa polynomial, arrow polynomial.
Received by editor(s): March 25, 2010
Received by editor(s) in revised form: November 14, 2010
Published electronically: May 26, 2011
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society